MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.7
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Corneal Decompensation (1790); Corneal Edema (1791); Intraocular Pressure Increased (1937); Pupillary Block (2026); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens work order search-no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.7mm tmicl13.7 implantable collamer lens -15.5/+2.0/092 (sphere/cylinder/axis) into the patient's right (od) eye.The surgeon reportedly explanted the lens and replaced it with a shorter lens because the lens was "too big.".
 
Additional Manufacturer Narrative
B5: additional information: excessive vault-touching the cornea, elevated iop, 4+ corneal edema, corneal decompensation, pigment dispersion, unreactive (fixed) pupil, blurred vision reported.Cause is reported as device: icl too larger per calculator.Problem marked as resolved.However, see mfr rep# 2023826-2021-00704 for replacement lens.Original lens implanted, removed, and replaced within the same surgery.Claim #(b)(4).
 
Additional Manufacturer Narrative
H3-device evaluation: the lens was returned in liquied in a vial.Visual inspection found that the haptic was torn.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11558806
Report Number2023826-2021-00699
Device Sequence Number4781035
Product Code QCB
UDI-Device Identifier00841542111973
UDI-Public00841542111973
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberTMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/23/2021
04/20/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date04/12/2021
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age32 YR